MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLEO TN500; INCUBATOR, NEONATAL

DRÄGERWERK AG & CO. KGAA BABYLEO TN500; INCUBATOR, NEONATAL
Catalog Number 2M60000
Health Effect - Clinical Code Death (1802)
Date of Event 06/19/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation was just started.As soon as the results are available, they will be forwarded within a follow-up report.
 
Event or Problem Description
It was reported that the babyleo tn500 failed to maintain humidity.The babyleo tn500 was operated in skin mode at 37 degrees with humidity set at 90% over last night and this morning, from the 19th to the 20th june.When staff opened the hood or side panels to do a procedure, they found the humidity would only reach 50 to 60% and the skin temp struggled to reach past 36.5 degrees.The unit was removed from use.The user stated that he is unable to determine if the device's performance had an influence on the patient's condition.The patient didn't survive.
 
Additional Manufacturer Narrative
For the investigation the provided logfiles, the service report and the provided photos belonging to service report were analysed.As descriped by the user the logfiles showed that the humidity fell at two times below 60%rh but recovered afterwards.When opening the hood or sidewalls for a short time the humidity drops as a normal reaction.Variation in skin temperature resulted in regulation of the air temperature.The skin temperature regulation operated as specified.The descriped behaviour that the set humidity of 90%rh was not reached could be confirmed during logfile-analysis, the humidity was at a maximum of 80%rh.Consequently a humidity low alarm was repeatedly active for a long time.If the humidity inside the incubator drops below 10%rh of the set value the babyleo generates an audible and visual alarm.The efficiency of the therapy might be reduced as also stated in the ifu.The root cause for the reduced humidity was found to be a deformed humidity outlet hole at the cap of the humidifier.The reduced diameter of the outlet changes the pressures inside the humidifier compartments and reduces the humidity input to the patient area.After exchange of the humidifier including the deformed cap the performance values of the humidifier were as intended.The deformation was due to a sporadic failure during the production process.The manufacturer of the cap initiated measures to stable the poduction process.The device alarmed as specified for this case in order to inform the user.This is assessed to be a single occurence.
 
Event or Problem Description
Please refer to the initial report.

Brand Name
BABYLEO TN500
Common Device Name
INCUBATOR, NEONATAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM  23542
MDR Report Key8763674
Report Number9611500-2019-00198
Device Sequence Number19252394
Product Code FMZ
UDI-Device Identifier04048675436607
UDI-Public(01)04048675436607(11)171002(17)180713(93)2M60000-12
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K162821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2000
Device Catalogue Number2M60000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;